Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2005, Issue 14, Pages 2337-2346

Scattering of SH-waves by a Griffith crack in a long strip at asymmetric position

Department of Mathematics, Faculty of Science, Jadavpur University, Calcutta 700 032, India

Received 11 April 2005

Copyright © 2005 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The scattering of SH-waves by a Griffith crack in an infinitely long elastic strip situated at an asymmetric position has been analyzed. Applying Fourier transform, the mixed boundary value problem has been reduced to the solution of dual integral equations which finally has been reduced to the solution of a Fredholm integral equation of second kind. The numerical values of stress intensity factor, crack opening displacement, and scattered field outside the crack have been illustrated graphically to show the effect of asymmetry of the crack position.